E-ISSN 2617-9784 | ISSN 2617-1791
 

Case Report 


Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy

Muhammad Usman Ghani.

Abstract
We are reporting a case of intentional polypharmacy with beta blockers, calcium channel blockers, alpha adrenergic blockers and centrally acting antihypertensive agents in a young male with HCM. This unique presentation resulted in shock which didn't respond to all known interventions including intralipid. The patient finally responded to HIET and Vasopressin and after adrenaline was tapered and finally stopped. We feel early initiation of pure alpha agonist like vasopressin or phenylephrine could have been more successful in this scenario of hypotension and outflow obstruction.

In our literature search we came across a case report of combined B blocker/calcium channel blocker and amiodarone toxicity in a patient with HCM which responded well to intralipid. However, to our knowledge this is the first case report of life threatening overdose of B blocker, calcium channel blocker, alpha blocker and centrally acting antihypertensives in a patient with HCM.

Key words: Vasogenic shock, antihypertensives, toxicology, Hypertrophic cardiomyopathy, HIET


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Muhammad Usman Ghani
on Google
on Google Scholar
Article Statistics
 Viewed: 1564
Downloaded: 105
Cited: 0


How to Cite this Article
Pubmed Style

Ghani MU, . Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy. SAJEM. 2019; 2(1): 40-42. doi:10.5455/sajem.020106


Web Style

Ghani MU, . Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy. http://www.sajem.org/?mno=8573 [Access: November 19, 2019]. doi:10.5455/sajem.020106


AMA (American Medical Association) Style

Ghani MU, . Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy. SAJEM. 2019; 2(1): 40-42. doi:10.5455/sajem.020106



Vancouver/ICMJE Style

Ghani MU, . Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy. SAJEM. (2019), [cited November 19, 2019]; 2(1): 40-42. doi:10.5455/sajem.020106



Harvard Style

Ghani, M. U. & (2019) Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy. SAJEM, 2 (1), 40-42. doi:10.5455/sajem.020106



Turabian Style

Ghani, Muhammad Usman, and . 2019. Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy. South Asian Journal of Emergency Medicine, 2 (1), 40-42. doi:10.5455/sajem.020106



Chicago Style

Ghani, Muhammad Usman, and . "Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy." South Asian Journal of Emergency Medicine 2 (2019), 40-42. doi:10.5455/sajem.020106



MLA (The Modern Language Association) Style

Ghani, Muhammad Usman, and . "Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy." South Asian Journal of Emergency Medicine 2.1 (2019), 40-42. Print. doi:10.5455/sajem.020106



APA (American Psychological Association) Style

Ghani, M. U. & (2019) Vasogenic Shock Secondary to an Intentional Overdose of Multiple Antihypertensives in a patient with Hypertrophic Cardiomyopathy. South Asian Journal of Emergency Medicine, 2 (1), 40-42. doi:10.5455/sajem.020106